Journal of Applied Probability

Coexistence and noncoexistence of Markovian viruses and their hosts

Jakob E. Björnberg and Erik I. Broman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Examining possibilities for the coexistence of two competing populations is a classic problem which dates back to the earliest `predator-prey' models. In this paper we study this problem in the context of a model introduced in Björnberg et al. (2012) for the spread of a virus infection in a population of healthy cells. The infected cells may be seen as a population of `predators' and the healthy cells as a population of `prey'. We show that, depending on the parameters defining the model, there may or may not be coexistence of the two populations, and we give precise criteria for this.

Article information

Source
J. Appl. Probab., Volume 51, Number 1 (2014), 191-208.

Dates
First available in Project Euclid: 25 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jap/1395771423

Digital Object Identifier
doi:10.1239/jap/1395771423

Mathematical Reviews number (MathSciNet)
MR3189451

Zentralblatt MATH identifier
1301.60098

Subjects
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Secondary: 60J85: Applications of branching processes [See also 92Dxx]

Keywords
Coexistence branching process interacting branching process

Citation

Björnberg, Jakob E.; Broman, Erik I. Coexistence and noncoexistence of Markovian viruses and their hosts. J. Appl. Probab. 51 (2014), no. 1, 191--208. doi:10.1239/jap/1395771423. https://projecteuclid.org/euclid.jap/1395771423


Export citation